Alert archive / California / Wind Advisories in 2011

Wind Advisory 18, NWS Los Angeles, CA

February 26, 2011

NWS Los Angeles, CA issued this wind advisory at Feb 26, 2011, 8:53 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2011, 8:53 PM PST (04:53 UTC)
Expired
Feb 27, 2011, 9:00 AM PST
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WWUS76 KLOX 270453
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
853 PM PST SAT FEB 26 2011

...WIDESPREAD FROST EXPECTED ACROSS SOUTHWESTERN CALIFORNIA...

...GUSTY WINDS EXPECTED ACROSS THE MOUNTAINS TONIGHT INTO EARLY
SUNDAY...

.A VERY COLD AIR MASS WILL MOVE IN BEHIND THE EXITING STORM
SYSTEM TONIGHT. MANY WIND PROTECTED LOCATIONS WILL DROP TO
SUBFREEZING TEMPERATURES DURING THE PRE-DAWN HOURS SUNDAY
MORNING. IN ADDITION...GUSTY NORTHERLY WINDS WILL DEVELOP ACROSS
THE MOUNTAINS TONIGHT IN THE WAKE OF THE COLD UPPER LOW PRESSURE
SYSTEM MOVING EAST.

CAZ053-054-271300-
/O.NEW.KLOX.WI.Y.0018.110227T0453Z-110227T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
853 PM PST SAT FEB 26 2011

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SUNDAY. 

* TIMING: NORTHERLY WINDS WILL INCREASE OVERNIGHT.

* WINDS: NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50
  MPH...STRONGEST NEAR I5 CORRIDOR.

* IMPACTS: THE COMINBATION OF GUSTY WINDS AND ICY CONDITIONS WILL
  MAKE FOR TREACHEROUS DRIVING CONDITIONS ACROSS MANY MOUNTAIN ROADWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-271300-
/O.NEW.KLOX.WI.Y.0018.110227T0453Z-110227T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
853 PM PST SAT FEB 26 2011

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SUNDAY. 

* TIMING: NORTHERLY WINDS WILL INCREASE OVERNIGHT.

* WINDS: NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45
  MPH...STRONGEST THROUGH PASSES AND CANYONS.

* IMPACTS: THE COMINBATION OF GUSTY WINDS AND ICY CONDITIONS WILL
  MAKE FOR TREACHEROUS DRIVING CONDITIONS ACROSS MANY MOUNTAIN ROADWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-271300-
/O.CON.KLOX.FR.Y.0002.110227T1000Z-110227T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA
853 PM PST SAT FEB 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 29 TO 32 
  DEGREES IN WIND PROTECTED AREAS FOR AT LEAST 3 HOURS EARLY 
  SUNDAY MORNING. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.
PETS SHOULD BE BROUGHT INDOORS OR IN A BARN OVERNIGHT.

&&

$$

CAZ040-271300-
/O.CON.KLOX.FR.Y.0002.110227T1000Z-110227T1600Z/
VENTURA COUNTY COAST-
INCLUDING...VENTURA...OXNARD...CAMARILLO
853 PM PST SAT FEB 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 30 TO 32 
  DEGREES ACROSS THE WIND PROTECTED INTERIOR PORTION OF THE 
  OXNARD PLAIN FOR AT LEAST 3 HOURS EARLY SUNDAY MORNING. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.
PETS SHOULD BE BROUGHT INDOORS OR IN A BARN OVERNIGHT.

&&

$$

CAZ044-045-271300-
/O.CON.KLOX.FR.Y.0002.110227T1000Z-110227T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
853 PM PST SAT FEB 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 29 TO 32 DEGREES
  IN WIND PROTECTED AREAS FOR AT LEAST 3 HOURS EARLY SUNDAY
  MORNING. ISOLATED READINGS INTO THE MID 20S WILL BE POSSIBLE IN
  THE OJAI VALLEY.

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.
PETS SHOULD BE BROUGHT INDOORS OR IN A BARN OVERNIGHT.

&&

$$

CAZ088-271300-
/O.CON.KLOX.FR.Y.0002.110227T1000Z-110227T1600Z/
SANTA CLARITA VALLEY-
INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA
853 PM PST SAT FEB 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 28 TO 32 
  DEGREES IN WIND PROTECTED AREAS FOR AT LEAST 3 HOURS EARLY 
  SUNDAY MORNING. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.
PETS SHOULD BE BROUGHT INDOORS OR IN A BARN OVERNIGHT.

&&

$$

CAZ547-548-271300-
/O.CON.KLOX.FR.Y.0002.110227T1000Z-110227T1600Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY...PASADENA...SAN GABRIEL...POMONA
853 PM PST SAT FEB 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 29 TO 32 
  DEGREES IN WIND PROTECTED AREAS FOR AT LEAST 3 HOURS EARLY 
  SUNDAY MORNING. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.
PETS SHOULD BE BROUGHT INDOORS OR IN A BARN OVERNIGHT.

&&

$$

GOMBERG
3 follow-up statements
346 
WWUS76 KLOX 271204
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
404 AM PST SUN FEB 27 2011

...WIDESPREAD FROST EXPECTED ACROSS SOUTHWESTERN CALIFORNIA
THROUGH MID MORNING...

...GUSTY WINDS EXPECTED ACROSS THE MOUNTAINS THROUGH MID MORNING...

.A VERY COLD AIR MASS IS SITTING ATOP OF THE AREA THIS MORNING.
MANY WIND PROTECTED LOCATIONS WILL EXPERIENCE SUBFREEZING
TEMPERATURES THROUGH MID MORNING. IN ADDITION...THERE WILL BE GUSTY
NORTH WINDS ACROSS THE MOUNTAINS IN THE MORNING.

CAZ039-271600-
/O.CON.KLOX.FR.Y.0002.000000T0000Z-110227T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA
404 AM PST SUN FEB 27 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 29 TO 32 
  DEGREES IN WIND PROTECTED AREAS FOR AT LEAST 3 HOURS EARLY 
  THIS MORNING. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.
PETS SHOULD BE BROUGHT INDOORS OR IN A BARN OVERNIGHT.

&&

$$

CAZ040-271600-
/O.CON.KLOX.FR.Y.0002.000000T0000Z-110227T1600Z/
VENTURA COUNTY COAST-
INCLUDING...VENTURA...OXNARD...CAMARILLO
404 AM PST SUN FEB 27 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 30 TO 32 
  DEGREES ACROSS THE WIND PROTECTED INTERIOR PORTION OF THE 
  OXNARD PLAIN FOR AT LEAST 3 HOURS EARLY THIS MORNING. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.
PETS SHOULD BE BROUGHT INDOORS OR IN A BARN OVERNIGHT.

&&

$$

CAZ044-045-271600-
/O.CON.KLOX.FR.Y.0002.000000T0000Z-110227T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
404 AM PST SUN FEB 27 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 29 TO 32 
  DEGREES IN WIND PROTECTED AREAS FOR AT LEAST 3 HOURS EARLY 
  THIS MORNING. ISOLATED READINGS INTO THE MID 20S WILL BE 
  POSSIBLE IN THE OJAI VALLEY. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.
PETS SHOULD BE BROUGHT INDOORS OR IN A BARN OVERNIGHT.

&&

$$

CAZ088-271600-
/O.CON.KLOX.FR.Y.0002.000000T0000Z-110227T1600Z/
SANTA CLARITA VALLEY-
INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA
404 AM PST SUN FEB 27 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 28 TO 32 
  DEGREES IN WIND PROTECTED AREAS FOR AT LEAST 3 HOURS EARLY 
  THIS MORNING. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.
PETS SHOULD BE BROUGHT INDOORS OR IN A BARN OVERNIGHT.

&&

$$

CAZ547-548-271600-
/O.CON.KLOX.FR.Y.0002.000000T0000Z-110227T1600Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY...PASADENA...SAN GABRIEL...POMONA
404 AM PST SUN FEB 27 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL DROP TO BETWEEN 29 TO 32 
  DEGREES IN WIND PROTECTED AREAS FOR AT LEAST 3 HOURS EARLY 
  THIS MORNING. 

* IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.
PETS SHOULD BE BROUGHT INDOORS OR IN A BARN OVERNIGHT.

&&

$$

CAZ053-054-271700-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-110227T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
404 AM PST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TIMING: STRONG NORTHERLY WINDS WILL LAST THROUGH MID MORNING
  BEFORE DIMINISHING.

* WINDS: NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50 MPH... 
  STRONGEST NEAR I5 CORRIDOR. 

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND ICY CONDITIONS 
  WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS ACROSS MANY 
  MOUNTAIN ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-271700-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-110227T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
404 AM PST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TIMING: STRONG NORTHERLY WINDS WILL LAST THROUGH MID MORNING
  BEFORE DIMINISHING.

* WINDS: NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH... 
  STRONGEST THROUGH PASSES AND CANYONS. 

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND ICY CONDITIONS 
  WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS ACROSS MANY 
  MOUNTAIN ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
894 
WWUS76 KLOX 271601
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
801 AM PST SUN FEB 27 2011


CAZ039-271715-
/O.EXP.KLOX.FR.Y.0002.000000T0000Z-110227T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA
801 AM PST SUN FEB 27 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

TEMPERATURES ARE WARMING UP ABOVE FREEZING THIS MORNING BUT ARE
EXPECTED TO FALL TO NEAR OR SLIGHTLY BELOW FREEZING WITH AREAS OF
FROST AGAIN LATER TONIGHT.

$$

CAZ040-271715-
/O.EXP.KLOX.FR.Y.0002.000000T0000Z-110227T1600Z/
VENTURA COUNTY COAST-
INCLUDING...VENTURA...OXNARD...CAMARILLO
801 AM PST SUN FEB 27 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

TEMPERATURES ARE WARMING UP THIS MORNING BUT ARE EXPECTED TO FALL
TO BETWEEN 32 AND 34 DEGREES WITH PATCHY FROST IN MANY AREAS AGAIN
LATER TONIGHT.

$$

CAZ044-045-271715-
/O.EXP.KLOX.FR.Y.0002.000000T0000Z-110227T1600Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
801 AM PST SUN FEB 27 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

TEMPERATURES ARE WARMING UP ABOVE FREEZING THIS MORNING BUT ARE
EXPECTED TO FALL BELOW FREEZING WITH AREAS OF FROST AGAIN LATER
TONIGHT.

$$

CAZ088-271715-
/O.EXP.KLOX.FR.Y.0002.000000T0000Z-110227T1600Z/
SANTA CLARITA VALLEY-
INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA
801 AM PST SUN FEB 27 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

TEMPERATURES ARE WARMING UP ABOVE FREEZING THIS MORNING BUT ARE
EXPECTED TO FALL TO NEAR OR BELOW FREEZING WITH AREAS OF FROST
AGAIN LATER TONIGHT.

$$

CAZ547-548-271715-
/O.EXP.KLOX.FR.Y.0002.000000T0000Z-110227T1600Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY...PASADENA...SAN GABRIEL...POMONA
801 AM PST SUN FEB 27 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

TEMPERATURES ARE WARMING UP ABOVE FREEZING THIS MORNING BUT ARE
EXPECTED TO FALL TO NEAR OR BELOW FREEZING WITH AREAS OF FROST
AGAIN LATER TONIGHT.

$$

CAZ053-054-271715-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-110227T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
801 AM PST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TIMING: STRONG NORTHERLY WINDS WILL LAST THROUGH MID MORNING 
  BEFORE DIMINISHING. 

* WINDS: NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 50
  MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND ICY CONDITIONS 
  WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS ACROSS MANY 
  MOUNTAIN ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-271715-
/O.CON.KLOX.WI.Y.0018.000000T0000Z-110227T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
801 AM PST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TIMING: STRONG NORTHERLY WINDS WILL LAST THROUGH MID MORNING 
  BEFORE DIMINISHING. 

* WINDS: NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45
  MPH...STRONGEST THROUGH PASSES AND CANYONS.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND ICY CONDITIONS 
  WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS ACROSS MANY 
  MOUNTAIN ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WOFFORD
111 
WWUS76 KLOX 271659
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
859 AM PST SUN FEB 27 2011



CAZ053-054-271800-
/O.EXP.KLOX.WI.Y.0018.000000T0000Z-110227T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
859 AM PST SUN FEB 27 2011

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

NORTHERLY WINDS ARE DECREASING THIS MORNING WITH JUST ISOLATED
GUSTS TO AROUND 35 MPH THROUGH THE PASSES. WINDS WILL CONTINUE TO
DECREASE THROUGHT THE DAY.

$$

CAZ052-271800-
/O.EXP.KLOX.WI.Y.0018.000000T0000Z-110227T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
859 AM PST SUN FEB 27 2011

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

NORTHERLY WINDS ARE DECREASING THIS MORNING WITH JUST ISOLATED
GUSTS TO AROUND 30 MPH THROUGH THE PASSES. WINDS WILL CONTINUE TO
DECREASE THROUGHT THE DAY.

$$

WOFFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 8:00 PM PST, 53 minutes earlier.

Area forecast discussion, Feb 26, 8:00 PM PST, 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
800 PM PST SAT FEB 26 2011

.SYNOPSIS...
THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE OUT OF THE REGION
TONIGHT TAKING THE POSSIBILITY OF PRECIPITION WITH IT. A BRIEF
PERIOD OF FAIR WEATHER IS FORECASTED FOR EARLY NEXT WEEK BEFORE THE
APPROACH OF THE NEXT PRECIPITATION EVENT AROUND MIDWEEK...BUT THE
END OF THE WEEK DRY AND PARTLY CLOUDY.

&&

.SHORT TERM (TONIGHT-TUE)...VERY COLD UPPER LOW MOVING OVERHEAD THIS
EVENING WITH 500 MB TEMPS RIGHT AROUND -35C. VERY INTERESTING WEATHER
DAY ACROSS FORECAST AREA...WITH MANY REPORTS OF GRAUPEL/SMALL HAIL...SOME
OF WHICH ACCUMULATED. ALSO...SNOW LEVELS WERE REPORTED AS LOW AS 1000
FEET...WITH REPORTS OF SNOW IN SIMI VALLEY...MOORPARK...LA CRESCENTA...AND
THE HOLLYWOOD HILLS. WHILE DOPPLER RADAR IS CURRENTLY SHOWING AN OVERALL
DECREASE IN AREAL COVERAGE OF SHOWERS...THERE IS AN ACTIVE AREA OF SHOWER
DEVELOPMENT ACROSS THE SOUTHERN COAST OF LOS ANGELES COUNTY...AND THE
ADJACENT COASTAL WATERS. 18Z AND 00Z NAM SOLUTIONS DID INDICATE THAT THE
BEST AREA OF INSTABILITY WOULD BE IN THIS AREA THIS EVENING. ANY SHOWER
ACTIVITY THAT CONTINUES THIS EVENING WILL BRING THE THREAT OF
GRAUPEL/SMALL HAIL...AS WELL AS SNOW LEVELS LOCALLY DOWN TO 1000 FEET.

WITHIN THE NEXT FEW HOURS...SHOULD SEE SHOWER ACTIVITY DECREASE IN MOST
AREAS DUE TO DRIER NORTHERLY FLOW MOVING INTO REGION AS UPPER LOW BEGINS TO
SHIFT EASTWARD. WHILE THERE COULD STILL BE SOME ISOLATED SNOW SHOWER ACTIVITY
TONIGHT ACROSS THE MOUNTAINS AND ANTELOPE VALLEY...WILL LET WINTER STORM
WARNINGS/ADVISORIES EXPIRE AT 9 PM SINCE THERE WILL BE LITTLE OR NO
ADDITIONAL ACCUMULATION EXPECTED. HOWEVER...WILL BE POSTING WIND ADVISORY
FOR THE MOUNTAINS...AS GUSTY NORTHERLY WINDS EXPECTED TO INCREASE
OVERNIGHT...ESPEICALLY I5 CORRIDOR WHERE GUSTS TO 50 MPH CAN BE EXPECTED.
OTHER MAIN CONCERN TONIGHT WILL BE COLD TEMPERATURES. WHILE MANY OF THE
VALLEYS AND COASTAL AREAS WILL BE VULNERABLE TO SOME WIND...THERE WILL BE
POCKETS OF WIND SHELTERED AREAS THAT WILL SEE TEMPERATURES FALL BELOW
FREEZING...WITH COLDEST VALLEYS EXPECTED TO DROP INTO THE MID 20S.
AS A RESULT...FROST ADVISORY IN EFFECT FOR THE VALLEYS OF LOS
ANGELES/VENTURA COUNTIES...AS WELL AS THE COASTAL AREAS OF VENTURA AND
SOUTHERN SANTA BARBARA COUNTIES. IN ADDITION...FRIGID CONDITIONS EXPECTED
IN THE MOUNTAINS TONIGHT...WITH COLDER LOCATIONS EXPECTED TO FALL INTO
SINGLE DIGITS...WITH LOCAL WIND CHILL READINGS BELOW ZERO. WITH SUCH COLD
AIR MASS IN PLACE FOLLOWING PRECIPITATION...THERE WILL BE A SIGNIFICANT
CONCERN FOR WIDESPREAD BLACK ICE ACROSS ROADWAYS IN THE
MOUNTAINS...ANTELOPE VALLEY...AND SOME INTERIOR VALLEY LOCATIONS.

COOL AND DRY SUNDAY WITH SOME NORTHERLY MORNING BREEZES. CONTINUED
DRY WITH A SLIGHT WARMING TREND MONDAY AND TUESDAY.

*** FROM PREVIOUS DISCUSSION ***

.LONG TERM (WED-SAT)...MODELS IN BETTER AGREEMENT SHOWING A WEAK
SYSTEM MOVING INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT. BEST
CHANCES FOR RAIN WILL BE NORTH OF PT CONCEPTION, BUT IT MAY HAVE
JUST ENOUGH PUNCH WITH IT TO BRING SOME LIGHT PRECIP TO THE SOUTH AS
WELL. BY FRIDAY AND SATURDAY HIGH PRESSURE WILL STRENGTHEN OFF THE
COAST OF MEXICO WITH A LITTLE RIDGE PUSHING UP INTO THE SOUTHWESTERN
U.S. THIS WILL FINALLY BRING TEMPS BACK TO AND LIKELY ABOVE NORMAL
BY NEXT WEEKEND WITH HIGHS INTO THE 70S AT LOWER ELEVATIONS.

&&

.AVIATION...26/2320Z.

COLD AND UNSTABLE AIR MASS WILL CONTINUE TO GENERATE SCATTERED
SHOWERS THIS AFTERNOON...MAINLY OVER THE MOUNTAINS AND INTERIOR
VALLEYS. STILL A SLIGHT CHANCE OF THUNDERSTORMS ACROSS REGION BUT
NOT SIGNIFICANT THREAT TO INCLUDE IN ANY PARTICULAR TAF. MAIN
IMPACTS WILL CONTINUE TO BE HAIL AND LOW SNOW LEVELS...WITH REPORTS
LOCALLY DOWN TO 1500 FEET THIS AFTERNOON. ATMOSPHERE EXPECTED TO
BEGIN DRYING AND STABILIZING LATER THIS EVENING...DIMINISHING THREAT
OF SHOWERS. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS
EVENING...BECOMING MORE NORTHERLY OVERNIGHT.

KLAX...STILL A SLIGHT CHANCE OF A RAIN SHOWER THROUGH EARLY
EVENING...OTHERWISE MAIN CONCERN WILL BE GUSTY WEST WINDS...WITH
GUSTS BETWEEN 25 AND 30 KNOTS EXPECTED DURING NEXT FEW HOURS.

KBUR...STILL A CHANCE OF SHOWER ACTIVITY THROUGH EARLY EVENING.
ATMOSPHERE EXPECTED TO DRY LATER THIS EVENING AS NORTHERLY WINDS
DEVELOP.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...GOMBERG
AVIATION...GOMBERG
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 26, 11:15 AM PST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1115 AM PST SAT FEB 26 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-271400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1115 AM PST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

VERY COLD WEATHER WILL BRING MANY HAZARDS TO THE AREA TODAY. HEAVY
SNOW AND STRONG WINDS WILL MAKE TRAVELING INTO OR THROUGH THE
MOUNTAINS VERY HAZARDOUS. LOW ELEVATIONS SNOW POSSIBLY DOWN TO 1500
OR 2000 FEET WILL MAKE FOR HAZARDOUS CONDITIONS BOTH FOR PEOPLE
TRAVELING AND WORKING OUTSIDE. THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS THE LAND AND SEA TODAY AND WILL PRODUCE GUSTY
WINDS AND SMALL HAIL. BEACHGOERS WILL FACE HAZARDOUS RIP CURRENTS
TODAY. TEMPERATURES WILL FALL RAPIDLY TONIGHT...WITH MANY AREAS
EXPERIENCING SUB-FREEZING CONDITIONS.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

EARLY MORNING TEMPERATURES WILL DIP BELOW FREEZING ACROSS ALMOST ALL
NON BEACH AREAS SUNDAY MORNING.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE/RK

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:35 PM PSTWinter Weather AdvisoryLOX4 hr
Feb 27, 2:10 PM PSTFrost AdvisoryLOXLos Angeles19 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.